Louisiana, 2010Damaging Winds in Louisiana, June 5, 2010
June 5, 2010 · NWS LIX · 3 events in 3 counties and zones
Isolated severe thunderstorms produced two areas of wind damage in Southeast Louisiana during the afternoon hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $12,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated severe thunderstorms produced two areas of wind damage in Southeast Louisiana during the afternoon hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 5, 10:24 AM CST, 2 hours 36 minutes earlier.
Area forecast discussion, Jun 5, 10:24 AM CST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1124 AM CDT SAT JUN 5 2010
.AVIATION...PATCHY AREAS MVFR CEILINGS CONTINUE NEAR THE COAST
LATE THIS MORNING WITH THUNDERSTORMS BEGINNING TO FORM FURTHER
INLAND. CONVECTION WILL INCREASE IN COVERAGE AS THE DAY PROGRESSES
PEAKING DURING THE EARLY TO MID AFTERNOON HOURS THEN QUIETING DOWN
FOR THE EVENING. THE THUNDERSTORMS WILL BRING BRIEF PERIODS OF
MVFR TO IFR BUT OVERALL VFR CONDITIONS WILL PREVAIL THIS
AFTERNOON. PATCHY FOG OVERNIGHT WILL BRING SPOTTY MVFR CONDITIONS
THROUGH THE EARLY MORNING HOURS.
&&
.PREV DISCUSSION... /ISSUED 954 AM CDT SAT JUN 5 2010/
UPDATE...
..SOUNDING DISCUSSION...
NO PROBLEMS WITH THE FLIGHT THIS MORNING. ANOTHER UNSTABLE MORNING
AND PLENTY OF AVAILABLE MOISTURE...WITH AN LI OF -8.9 AND A PW OF
1.74 INCHES. A MINOR CAP IN PLACE ABOVE 95O MILLIBARS WILL LIKELY
ERODE AWAY VERY QUICKLY AS THE DAY PROGRESS WITH PLENTY OF MIXING
AND DAYTIME HEATING. MEANWHILE...A MODEST LAPSE RATE ABOVE THE CAP
AND MUCH DRIER THIS MORNING ABOVE 700 MILLIBARS. WITH MIXING FROM
DAYTIME HEATING THEIR IS A BIT HIGHER THREAT FOR SMALL HAIL AND
ISOLATED STRONG DOWNBURST WINDS. DIRECTIONAL SHEAR HAS INCREASED
TODAY AS WIND SPEEDS HAVE INCREASED IN THE LOWER LEVELS ALSO
AIDING IN THE THREAT FOR STRONG TO SEVERE STORMS.
PREV DISCUSSION... /ISSUED 336 AM CDT SAT JUN 5 2010/
SHORT TERM...
WEAKENING UPPER LOW CURRENTLY OVER SW LOUISIANA WILL GRADUALLY SHEAR
OUT OVER THE NEXT 48 HOURS OR SO. AIRMASS REMAINS VERY MOIST AND
UNSTABLE. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ON TAP
AGAIN TODAY...WITH AT LEAST SOME POTENTIAL FOR DOWNBURSTS WITH DRIER
AIR IN MID LEVELS. AS SYSTEM CONTINUES TO SHEAR OUT OVER OUR
AREA...AREAL COVERAGE SHOULD DIMINISH ON SUNDAY.
AS REMNANT OF SOUTHERN END OF THE TROF CLOSES OFF AGAIN NEAR
BROWNSVILLE TEXAS ON SUNDAY AND MONDAY...UPPER RIDGE OVER THE 4
CORNERS AREA WILL BUILD OVER THE LOW INTO OUR AREA. ANY CONVECTION
ON MONDAY IS EXPECTED TO BE RATHER ISOLATED.
TEMPERATURES TODAY SHOULD BE NEAR OR SLIGHTLY ABOVE THOSE SEEN MOST
AREAS ON FRIDAY. DRIER AIR AND LESS PRECIPITATION SHOULD ALLOW FOR
HIGHS A COUPLE OF DEGREES WARMER ON SUNDAY...WITH A COUPLE DEGREES
MORE ON MONDAY. THIS SHOULD PUT HIGHS INTO THE MID 90S IN MANY
AREAS. WITH DEW POINTS EXPECTED TO REMAIN IN THE MID 70S...THIS WILL
PRODUCE HEAT INDICES NEAR 105 DEGREES AS EARLY AS SUNDAY AFTERNOON.
WILL CONTINUE TO ADDRESS THIS IN THE HWO...AND STARTING
TOMORROW...MAY NEED TO ADDRESS THE ISSUE WITH HEAT ADVISORIES. 35
LONG TERM...
THE MAIN JETSTREAM WILL REMAIN WELL TO THE NORTH WHERE IT SHOULD
BE IN JUNE. NEARLY ZONAL FLOW TUESDAY AND WEDNESDAY WILL BUCKLE
THURSDAY AND FRIDAY WITH A MID/UPPER TROUGH EXPECTED OVER THE
WESTERN STATES WITH A RIDGE BUILDING OVER THE EASTERN STATES. OVER
THE CENTRAL GULF COAST AREA...HIGH PRESSURE AT BOTH THE SURFACE
AND ALOFT WILL DOMINATE AND KEEP SHOWERS AND THUNDERSTORMS LIMITED
TO ISOLATED AT BEST...AND MOSTLY DURING THE AFTERNOON HOURS. HEAT
AND HUMIDITY WILL CONTINUE TO BE A CONCERN WITH LATE MORNING AND
AFTERNOON HEAT INDICES AROUND 105 DEGREES THROUGH AT LEAST
THURSDAY. THE MID/UPPER RIDGE WILL BE WEAKENING AND SLOWLY MOVING
EAST LATE IN THE WEEK. THIS MAY ALLOW A SHORTWAVE TROUGH OR
WEAKNESS TO APPROACH FROM THE WEST FRIDAY OR NEXT SATURDAY AND
PROVIDE A SLIGHTLY BETTER CHANCE OF RAIN...AND SLIGHTLY LOWER
TEMPERATURES. 22/TD
AVIATION...
SCATTERED SHOWERS AND THUNDERSTORMS FROM NEAR KJAN TO KLFT EARLY
THIS MORNING...MAY AFFECT KBTR BEFORE 12Z TAF PACKAGE GETS
ISSUED.
SCT/BKN CLOUDS AROUND 1500-2000 FEET ARE PRODUCING MVFR CIGS THIS
MORNING. MAY SEE ISOLD IFR CIGS AND VSBYS AROUND SUNRISE. EXPECT
TSRA/SHRA TO DEVELOP BY 14Z-16Z AND HAVE THE POTENTIAL TO AFFECT ALL
TERMINALS THROUGH THE AFTERNOON HOURS. MOST PRECIPITATION SHOULD
DISSIPATE BY 01Z. SOME POTENTIAL SUNDAY MORNING FOR MVFR VSBYS AT
THE USUAL SUSPECTS...KMCB...KHUM. 35
MARINE...
THE SURFACE LOW THAT WAS OVER THE SABINE RIVER/TOLEDO BEND REGION
HAS BASICALLY FILLED IN BUT THE UPPER LEVEL DISTURBANCE IS STILL
OVER MUCH OF LA. THIS DISTURBANCE IS GOING TO BE SLOW TO OPEN UP
AND LIFT OUT AND WILL LEAD TO ANOTHER ACTIVE DAY TODAY ACROSS MUCH
OF THE LAND AREAS AND EVEN MARINE ZONES WEST OF THE RIVER BUT
THINGS MAY REMAIN A LITTLE MORE QUIET INITIALLY EAST OF THE RIVER.
BY EARLY THIS AFTERNOON SHRA AND TSRA WILL LIKELY BEGIN TO IMPACT
OPERATIONS EAST OF THE RIVER. ACTIVITY SHOULD ONCE AGAIN DISSIPATE
THIS EVENING WITH MOSTLY QUIET CONDITIONS TONIGHT. SUNDAY SHOULD
SEE MORE SCATTERED SHRA AND TSRA BUT OVERALL COVERAGE SHOULD BE
LIGHTER THAN TODAY. AS WE HEAD INTO NEXT WEEK THINGS WILL REALLY
BEGIN TO QUIET DOWN AS AN UPPER LEVEL RIDGE BUILDS OVER THE REGION
LEAVING THE COASTAL WATERS RATHER RAIN FREE. AS FOR WINDS IT
SHOULD BE ANOTHER BREEZY DAY TODAY. MODERATE ONSHORE FLOW WILL
CONTINUE AND SMALL CRAFT SHOULD EXERCISE CAUTION BUT OVERALL WINDS
WILL BE LIGHTER THAN YESTERDAY. SEAS WILL CONTINUE TO REMAIN
BETWEEN 2-4 FT TODAY AND LIKELY DROP TO 2-3 FT TOMORROW AND MORE
AROUND 2 FEET FOR MUCH OF NEXT WEEK. /CAB/
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 88 71 93 74 / 70 20 30 10
BTR 89 74 95 76 / 70 30 40 10
ASD 90 75 93 76 / 70 30 40 10
MSY 90 76 92 78 / 70 30 40 10
GPT 87 76 91 77 / 70 30 50 10
PQL 87 75 91 76 / 70 30 50 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 5, 10:07 AM CST, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1107 AM CDT SAT JUN 5 2010
GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040-
046>050-056>070-MSZ068>071-077-080>082-061615-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
FROM 20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-
PEARL RIVER-HANCOCK-HARRISON-JACKSON-
1107 AM CDT SAT JUN 5 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS...
SCATTERED TO NUMEROUS THUNDERSTORMS ARE BEGINNING TO DEVELOP
AGAIN TODAY. ONE OR TWO ISOLATED STORMS COULD BE SEVERE WITH
DAMAGING WINDS. MOST STORMS WILL BE CAPABLE OF PRODUCING GUSTY
WINDS OF 40 TO 45 MPH...ALONG WITH FREQUENT LIGHTNING STRIKES AND
LOCALLY HEAVY RAINFALL. ISOLATED RAIN AMOUNTS OF 2 TO 4 INCHES
WILL BE POSSIBLE WITH THE STRONGEST STORMS.
MARINE HAZARDS...
SMALL CRAFT WILL NEED TO EXERCISE CAUTION TODAY ACROSS ALL COASTAL
AREAS...WITH SOUTHERLY WINDS OF 15 TO 20 KNOTS. IN ADDITION...SCATTERED
THUNDERSTORMS MAY PRODUCE LOCALLY STRONG WIND GUSTS OVER 34 KNOTS
AND VERY ROUGH SEAS.
RIVER FLOODING...
MINOR FLOODING OF THE MISSISSIPPI RIVER AT RED RIVER LANDING AND
THE ATCHAFALAYA RIVER AT MORGAN CITY WILL CONTINUE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THUNDERSTORMS...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE SUNDAY...WITH ISOLATED
STORMS THE REMAINDER OF THE WEEK...MAINLY DURING THE AFTERNOON
HOURS. WHILE ORGANIZED SEVERE WEATHER IS NOT EXPECTED...A FEW
STORMS COULD BE STRONG WITH WIND GUSTS OF 40 TO 45 MPH...FREQUENT
LIGHTNING AND LOCALLY HEAVY RAIN.
MARINE HAZARDS...
SCATTERED THUNDERSTORMS SUNDAY MAY PRODUCE LOCALLY STRONG WIND
GUSTS OVER 34 KNOTS AS WELL AS VERY ROUGH SEAS.
HEAT...
HIGH PRESSURE WILL BRING HOTTER WEATHER INTO THE AREA SUNDAY INTO
THE MIDDLE OF THE WEEK. ALONG WITH SLIGHTLY HIGHER HUMIDITY...THIS
WILL ALLOW HEAT INDICES TO NEAR 105 DEGREES WITH ISOLATED HIGHER
READINGS DURING THE HEAT OF THE AFTERNOON SUNDAY THROUGH THURSDAY.
RIVER FLOODING...
THE MISSISSIPPI RIVER AT RED RIVER LANDING IS FORECAST TO FALL
BELOW FLOOD STAGE ON TUESDAY. THE ATCHAFALAYA RIVER AT MORGAN CITY
WILL REMAIN ABOVE FLOOD STAGE THROUGH THE END OF NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jun 5, 10:21 AM CST, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1121 AM CDT SAT JUN 5 2010
LAZ038>040-049-050-057-058-MSZ071-051830-
TANGIPAHOA-WASHINGTON-ST. TAMMANY-ASCENSION-LIVINGSTON-ST. JAMES-
ST. JOHN THE BAPTIST-WALTHALL-
INCLUDING THE CITIES OF...HAMMOND...PONCHATOULA...BOGALUSA...
FRANKLINTON...SLIDELL...MANDEVILLE...COVINGTON...LACOMBE...
GONZALES...DONALDSONVILLE...DENHAM SPRINGS...WALKER...LUTCHER...
GRAMERCY...LAPLACE...RESERVE...TYLERTOWN
1121 AM CDT SAT JUN 5 2010
A LINE OF THUNDERSTORMS HAS DEVELOPED IN A SW-NE ORIENTATION FROM
AROUND ASCENSION TO WALTHALL PARISHES OVER THE LAST HOUR OR SO.
INDIVIDUALS CELL ARE CAPABLE OF PRODUCING HEAVY RAIN...LOCALLY
GUSTY WINDS...AND FREQUENT LIGHTNING.
Special weather statement, Jun 5, 11:21 AM CST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1221 PM CDT SAT JUN 5 2010
LAZ034>040-047-048-050-MSZ069>071-051930-
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA-
WASHINGTON-ST. TAMMANY-WEST BATON ROUGE-EAST BATON ROUGE-
LIVINGSTON-AMITE-PIKE-WALTHALL-
INCLUDING THE CITIES OF...NEW ROADS...LIVONIA...
ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER...
HAMMOND...PONCHATOULA...BOGALUSA...FRANKLINTON...SLIDELL...
MANDEVILLE...COVINGTON...LACOMBE...PORT ALLEN...ADDIS...BRUSLY...
BATON ROUGE...DENHAM SPRINGS...WALKER...GLOSTER...LIBERTY...
CROSBY...MCCOMB...TYLERTOWN
1221 PM CDT SAT JUN 5 2010
SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP THIS AFTERNOON FROM
POINT COUPEE PARISH TO WALTHALL COUNTY. SOME OF THESE
THUNDERSTORMS MAY BE STRONG WITH HEAVY RAIN...SMALL HAIL...GUSTY
WINDS...AND FREQUENT LIGHTNING.
Special weather statement, Jun 5, 12:14 PM CST, 46 minutes before
LAZ036>038-048-051915-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
114 PM CDT SAT JUN 5 2010
...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING EAST FELICIANA
PARISH...TANGIPAHOA PARISH...EAST BATON ROUGE PARISH...ST. HELENA
PARISH...
AT 111 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES SOUTH OF CLINTON...OR ABOUT OVER
PRIDE...MOVING NORTHEAST AT 25 MPH.
THE STRONG THUNDERSTORM WILL BE NEAR...
DARLINGTON BY 150 PM...
GREENSBURG BY 200 PM...
EASLEYVILLE BY 205 PM...
TANGIPAHOA AND 6 MILES SOUTHWEST OF KENTWOOD BY 215 PM...
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
24/RR
Thunderstorm Wind, St. James
- When
- June 5, 1:00 PM CST
- Where
- St. James County, Oak Alley
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 29.980, -90.770
The tin roof of a maintenance shed was torn off, and three trees were blown down at Oak Alley Plantation. Report was from The L'Observateur newspaper in Laplace.
Thunderstorm Wind, Washington
- When
- June 5, 2:25 PM CST
- Where
- Washington County, Pine
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 30.900, -90.020
A few trees were twisted and knocked down near Pine.
Thunderstorm Wind, St. Tammany
- When
- June 5, 2:38 PM CST
- Where
- St. Tammany County, Slidell
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 30.270, -89.780
Several trees down in various locations around Slidell. Reported by Slidell Police Department.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Ohio, June 5 to 6, 20107 deaths · 28 injured · $103 million · EF4 · 15 events
- Tornadoes and Flash Flood in Illinois, June 5 to 6, 20101 death · 31 injured · $12 million · EF3 · 15 events
- Tornadoes and Flash Flood in Michigan, June 5 to 6, 201011 injured · $61 million · EF2 · 10 events
- Tornadoes and Damaging Winds in Indiana, June 5 to 6, 20104 injured · $1.2 million · EF3 · 9 events
- Tornadoes and Damaging Wind in Illinois, June 5, 2010$87 million · EF2 · 12 events
- Tornadoes and Damaging Winds in Michigan, June 5, 2010$900,000 · EF2 · 8 events
- Tornado and Flash Flooding in Illinois, June 5, 2010$1.0 million · EF2 · 3 events
- Tornado and Damaging Winds in Ohio, June 5, 2010$500,000 · EF2 · 3 events
- Excessive Heat in Nevada, June 5 to 6, 20101 death · 1 event
- Tornado and Flash Flooding in Michigan, June 5 to 6, 2010$2.3 million · EF1 · 5 events
- Flooding in Utah, June 5 to 10, 2010$6.5 million · 2 events
- Tornado and Flash Flooding in Ohio, June 5, 2010$655,000 · EF1 · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 245241, 226330, 226331.